Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Brownish discharge from the nose. Severe weight gain and drug abuse. How to get rid of the habit?

This morning I noticed a dark brown substance coming out of my partner s nose . It was actually already stuck to his upper lip when I saw it. When I questioned him about it he wiped it off and claimed it was a mixture of blood and mucus . But I have had suspicions that he has been doing drugs for quite some time now. He already admitted to me that he does perkasets. He claims he takes them orally. A friend of mine says he may be snorting them or even doing something worse. He has also put on a considerable amount of weight. I am afraid of the worse.
Asked On : Thu, 10 Jan 2013
Answers:  1 Views:  18
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

A nose bleed is like a headache; which means that there can be many causes of the same. However in your partners case it may very well be because of the snorting drugs though there is no better way of finding it out other than his own confession! If he is very sure that there is no snorting involved then you need to do the following and rule out other causes one by one:
1. Get a complete examination of the nose to rule out a condition called the deviated nasal septum which can cause the bleed.
2. Get a full blood check up including coagulation profile which can rule out any bleeding disorders. Also ask for the thyroid profile in consideration of his weight gain. You may also ask for a drug screen which can rule out the abuse of common drugs.
3. Get an CT PNS and endoscopy of the nose to rule out other different cause of nose bleed such as polyp or tumour

take care and do not allow him to blow hard on his nose and also try steam inhalation

Dr Sriram Nathan
Answered: Thu, 29 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor